Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
127 Doctors are Online

Burning pain and redness on the pelvic area, on antibiotics

User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 2397 Questions
hello, my friend has burning pain on each side of his buttocks and so far the doctor has given him antibiotics to help. do you have any idea what may be causing this pain, it is red on each side, no rash or visible infection.
Posted Wed, 18 Apr 2012 in Bones, Muscles and Joints
Answered by Dr. Robert Galamaga 5 hours later
Hello and thank you for submitting the question.

Your question is a good one and I will work on providing you with good answers and recommendations regarding what is going on.

There are two categories which I am considering which could explain what is going on with him. The first category of course is a bacterial infection. If the antibiotics do not make an impact this would be somewhat less likely. In addition we must consider the possibility that a virus could be contributing to the skin changes that he is seeing. Some viruses such as herpes virus can cause these kinds of things. It is somewhat unusual however that there are no skiing interruptions going on. Herpes virus is typically associated with actual Huber options and vesicles.

The next category which should be considered is somewhat of an inflammation. There are several autoimmune conditions which can present with this type of redness and discomfort. Does he have any other symptoms such as joint pains or swelling?

I would recommend that he finished a course of antibiotics as prescribed and if the symptoms are no better he should consider starting a course of antiviral therapy. Medications such as acyclovir or Valtrex have been used to successfully to treat viral types of skin infections. If beyond course of antibiotics or antiviral medications he still has symptoms he probably needs to see his doctor to discuss possible blood tests to make sure there is no type of autoimmune phenomenon going on.

I thank you again for submitting a question. I hope my response has been helpful and informative. If you have any additional concerns I would be happy to address them.


Dr. Robert.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor